Perfect Sequences of Unbounded Lengths over the Basic Quaternions

  • Santiago Barrera Acevedo
  • Thomas E. Hall
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7280)


In this paper we show the existence of perfect sequences, of unbounded lengths, over the basic quaternions {1, − 1,i, − i,j, − j,k, − k}. Perfect sequences over the quaternion algebra were first introduced in 2009. One year later, a perfect sequence of length 5,354,228,880, over a quaternion alphabet with 24 elements, was shown. At this point two main questions were stated: Are there perfect sequences of unbounded lengths over the quaternion algebra? If so, is it possible to restrict the alphabet size to a small one? We answer these two questions by proving that any Lee sequence can always be converted into a sequence over the basic quaternions, which is an alphabet with 8 elements, and then by using the existence of Lee sequences of unbounded lengths to prove the existence of perfect sequences of unbounded lengths over the basic quaternions.


Perfect Sequences over the Basic Quaternions Lee Sequences Perfect Autocorrelation Perfect Sequences Quaternions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [2009]
    Kuznetsov, O.: Perfect sequences over the real quaternions. In: Fourth International Workshop on Signal Design and its Applications in Communications, IWSDA 2009, vol. 1, pp. 17–20 (2010)Google Scholar
  2. [2010]
    Kuznetsov, O., Hall, T.: Perfect sequences over the real quaternions of longer length. The Online Journal on Mathematics and Statistics 1, 8–11 (2009); The 2010 World Congress on Mathematics and Statistics, WCMS 2010Google Scholar
  3. [1986]
    Lee, C.E.: On a new class of 5-ary sequences exhibiting ideal periodic autocorrelation properties with applications to spread spectrum systems. PhD dissertation. Mississippi State University (1986)Google Scholar
  4. [1992]
    Lee, C.E.: Perfect q-ary sequences from multiplicative characters over GF(p). Electronic Letters 28, 833–835 (1992)CrossRefGoogle Scholar
  5. [1996]
    Luke, H.D.: BTP transform and perfect sequences with small phase alphabet. IEEE Trans. Aerosp. Electro. Syst. 32, 497–499 (1996)CrossRefGoogle Scholar
  6. [2003]
    Luke, H.D.: Binary and quadriphase sequences with optimal autocorrelation properties: A survey. IEEE Transactions on Information Theory 49, 3271–3282 (2003)MathSciNetCrossRefGoogle Scholar
  7. [1995]
    Mow, W.H.: A Unified Construction of Perfect Polyphase Sequences. In: IEEE Proceedings of International Symposium on Information Theory, vol. 1, pp. 495–495 (1995)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Santiago Barrera Acevedo
    • 1
  • Thomas E. Hall
    • 1
  1. 1.Monash UniversityAustralia

Personalised recommendations